MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient presented with coronary heart disease and underwent percutaneous coronary intervention.The target lesion was located in right coronary artery.A 2.5mm x 15mm quantum maverick balloon catheter was advanced for dilation.However, during the procedure, the balloon was fractured.The device was removed, and the procedure was completed with another of the same device.No patient complications were reported, and the patient status was stable.
 
Additional Manufacturer Narrative
E1: initial reporter updated.
 
Event or Problem Description
It was reported that shaft break occurred.The patient presented with coronary heart disease and underwent percutaneous coronary intervention.The target lesion was located in right coronary artery.A 2.5mm x 15mm quantum maverick balloon catheter was advanced for dilation.However, during the procedure, the balloon was fractured.The device was removed, and the procedure was completed with another of the same device.No patient complications were reported, and the patient status was stable.It was further reported that the shaft was not broken as what was previously reported, rather it was the balloon material that ruptured.There was a discontinuous calcification in the proximal end of left anterior descending artery having a severely stenosis of 85%.Also, a calcified nodule was noted in the proximal end of circumflex branch which was 80% severely stenosed.In addition, the balloon ruptured on the fourth inflation at 18 atmospheres for 1 second.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16709565
Report Number2124215-2023-16659
Device Sequence Number20673221
Product Code LOX
UDI-Device Identifier08714729392767
UDI-Public08714729392767
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0026533686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight75 KG